Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » persistant breakthrough bleeding

 - UBBFriend: Email this page to someone!    
Author Topic: persistant breakthrough bleeding
newtotherealworld
Neophyte
Member # 11318

Icon 5 posted      Profile for newtotherealworld     Send New Private Message       Edit/Delete Post 
I've been on the birth control pill "Alesse" for a few years now, and on several occasions have continued taking the hormone pills between cycles in order to prevent my period and have had no trouble with doing so. About a month ago I started on "paxil" and at the end of that months cycle continued with my pills to prevent getting my period. I haven't skipped or been more than a few hours late on a single pill throughout my entire cycle and the first 2 weeks of the next, but I've been having breakthrough bleeding. For about a week now I've had extremely light, dark dry bleeding, like I sometimes get the day after the end of my period, only its lasting far longer.

Should I simply continue taking my pills and hope it goes away?
Or allow my period to come now?

I'm not worried about using it as a means of birth control at the moment... The only reason I'm still on it is that I can't be bothered to go off it and eventually have to go back on...


Posts: 8 | From: Kingston, Ontario, Canada | Registered: Jan 2003  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Am I understanding that you do not take the seven-day-break between pill packs regularly?

if not, that's likely why you're having breakthrough bleeding. And you very much should not be doing that save on rare occasions, unless under the advice of your doctor. There simply isn't long-term testing on doing that to know the side effects and long-term consequences AND most pills have not been designed or tasted for any use besides as directed, with the seven-day off time.

In terms of any interaction that may be happening with your medications, if this happens for another cycle, I'd ring up your doctor/GYN about it.


Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen